epidural steroid injection (ESI) is a procedure used to relieve pain from various medical conditions. ESI is most commonly used in the treatment of back pain, but it can also be used for other conditions, such as migraine headaches and neck pain. One of the potential side effects of ESI is weight gain. This weight gain may be temporary or permanent, depending on the individual’s body composition and health before ESI. For people who are considering ESI for their medical conditions, it is important to understand the potential side effects and weigh them against the benefits of the procedure. If you are concerned about weight gain after an ESI, speak with your doctor about possible ways to reduce or prevent it.
What is Epidural Steroid Injection?
Epidural steroid injection is a medication used to treat conditions like back pain, spinal cord compression, and authigenic fibrosis. The medication comes in the form of an injection into a vein in the arm. Epidural steroid injections are given as an outpatient procedure. Side effects of epidural steroid injection include nausea, vomiting, and headache. Weight gain can occur as a result of epidural steroid injection, but this is rare.
Epidural Steroid Injection Side Effects
Epidural steroid injections are considered a safe and effective treatment for severe pain. However, there are potential side effects associated with epidural steroid injections, including weight gain. According to the National Institute of Neurological Disorders and Stroke, most people who receive epidural steroid injections experience no significant side effects. However, if you experience weight gain or other complications due to the epidural steroid injection, speak with your doctor.
How Epidural Steroid Injection Causes Weight Gain
Epidural steroid injection is a common procedure used to relieve pain from various conditions, including childbirth. Epidural steroid injection is a type of local anesthetic that is injected into the back or lower extremity. The goal of epidural injection is to block pain signals from reaching the brain, allowing the patient to experience relief.
Epidural steroid injection has been linked with weight gain in both men and women. Women who receive epidural steroids are more likely to gain weight than those who don’t receive them. This increase in weight may be due to an increased appetite and a decrease in energy expenditure. In men, epidural steroid injections may also lead to weight gain due to an increased appetite and decreased energy expenditure.
There is not currently a specific treatment for epidural steroid injection-related weight gain. However, lifestyle changes such as reducing calorie intake and exercising may help reduce the amount of weight gained. Additionally, treatment options such as liposuction or bariatric surgery may be available if excessive weight continues to be gained after making lifestyle changes.
Epidural steroid injection is a treatment option used to relieve pain from various conditions, including spinal cord compression, trigeminal neuralgia, and chronic low back pain. Some people may experience weight gain as a side effect of epidural steroid injection; however, it’s important to note that this is relatively rare. Epidural steroid injection should only be used in consultation with your doctor if the benefits of the treatment outweigh the potential risks.